Posted by: Kari | 2009-03-19

Constant Heartburn


I constantly have heartburn and have had this for a couple of years. At the moment I am taking Nexiam on a daily basis, this seems to be the only thing that eventually works. I have tried milk, ginger, ginger ale, rennies, and most of the remedies over the counter, as well as watch what I eat that can cause it.

Should I be doing something else and can I take Nexiam all the time. Is there not another way of solving this problem, please help I am desperate

thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Kari
You probably have a hiatus hernia, so the upper stomach valve probably does not work very well. You can operate for this but it tends to recur, so our first choice of treatment is something like Nexiam and the right diet. During long-term oral treatment with NEXIAM gastric glandular cysts occur. These changes are due to the pronounced inhibition of acid secretion, are benign, and appear to be reversible.
I think you should maybe get an opinion from a gastroenterologist.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: KARI | 2009-04-24

Hi Doctor

I feel like my body is falling apart, I have constant heartburn, gastro, extreme wind, and bloating.

I am currently taking Nexiam for the heartburn, Glucophage for diabetes, and from time to time aterax for excema.

If I stop taking the Nexiam for one day I immediately get heartburn and feel terrible. I believe that I might have a hiatus hernia. Is there anything that can be done so that I am not constantly taking tablets as I feel that all the medication cant be good for my stomach.

Please help

Reply to KARI

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.